Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 2, 2000, 11:00 PM EST for Fayette County, Wayne County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2000, 11:00 PM EST (04:00 UTC)
- Expired
- Aug 2, 2000, 11:45 PM EST
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Fayette County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 030408 SVRILN INC041-177-030445- BULLETIN - IMMEDIATE BROADCAST REQUESTED...RETRANSMISSION SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1100 PM EST WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN EAST CENTRAL INDIANA... WAYNE COUNTY IN EAST CENTRAL INDIANA... * UNTIL 1145 PM EST... * AT 1100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF DUBLIN...OR ABOUT 6 MILES SOUTHWEST OF CAMBRIDGE CITY...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHMOND... DUBLIN... CENTERVILLE... CAMBRIDGE CITY... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 8:55 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 2, 8:55 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 955 PM EDT WED AUG 2 2000 STORMS ARE REALLY DROPPING OFF WITH LOSS OF HEATING AND INTRUSION OF DRIER AIR. AREA IS ALSO IN THE SPLITS WITH BEST STORMS TO THE NORTH AND BACK TO THE WEST. ETA SHOWED FRONT SLOWING UP AND WAVES DEVELOPING ON IT WHICH SEEMS REASONABLE GIVEN THE SLOWER MOVEMENT OVER THE LAST HOUR. ANOTHER GROUP OF STORMS HAS DEVELOPED OVER NCNTRL KY AND SHOULD AFFECT THE SE GRP SO WILL REMOVE TIMING FROM ALL ZNS. WILL BUMP NW TO CAT AND ELSEWHERE UP TO LIKELY. WILL LEAVE TEMPS AS IS SINCE RAIN WILL HELP DROP TEMPS TO NEAR CURRENT DWPT READINGS. .ILN...NONE. WHITE
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.